Hail, Acadia
- When
- May 16, 4:04 PM CST
- Where
- Acadia County, 0.6 mi E of Church Pt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.400, -92.210
A spotter reported hail of one inch in diameter in Church Point.
Low level moisture combined with an upper level disturbance produced scattered showers and storms over South Central Louisiana. One storm became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Low level moisture combined with an upper level disturbance produced scattered showers and storms over South Central Louisiana. One storm became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 16, 2:24 PM CST, 1 hour 40 minutes earlier.
Area Forecast Discussion National Weather Service Lake Charles LA 324 PM CDT Wed May 16 2018 .DISCUSSION...Hot with low end chances for rain expected to continue again tomorrow. Low pressure is over the northeast gulf this morning while high pressure is over the west gulf. Aloft the area is between a ridge over Texas and a trough to the east. The gulf low will lift north into the southeast states while a ridge remains to the south. This will keep a west to northwest flow in place again. Aloft the conditions will also remain similar which may allow for a few showers and storms over CenLA and portions of Acadiana while west LA and SE TX remain dry. Surface conditions will change Friday and Saturday as the gulf low lifts north to the Great Lakes and another low pressure develops in the Central Plains. While the ridge aloft will shift directly over the region decreasing any chance for rain, the onshore flow will decrease afternoon highs somewhat The ridge aloft is expected to dominate the pattern early next week with minimal rain chances expected. && .MARINE...A light offshore flow will occur tonight, however the flow will become onshore during Friday and persist through the weekend and early next week. && .PRELIMINARY POINT TEMPS/POPS... AEX 68 95 69 96 / 30 20 10 20 LCH 70 94 71 93 / 10 10 10 10 LFT 71 94 73 95 / 20 20 10 20 BPT 68 95 71 94 / 10 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...Ozone Action Day until 7 PM CDT this evening for TXZ201-215-216. GM...None. && PUBLIC...05
Hazardous Weather Outlook National Weather Service Lake Charles LA 332 PM CDT Wed May 16 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-172045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 332 PM CDT Wed May 16 2018 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This Afternoon and Tonight. Outside of any storms, daytime temperatures will be near record values with highs in the lower to middle 90s. Individuals are urged to take precautions against possible heat illness, including taking frequent breaks if working outdoors, wearing lightweight and loose-fitting clothing, and drinking plenty of water. An Air Quality Alert is in effect for Jefferson, Orange and Hardin Counties from 8 AM to 7 PM today. Isolated to scattered thunderstorms are possible across Central Louisiana and much of Acadiana through the afternoon and early evening. Frequent lightning, small hail, and brief heavy rain will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Widely scattered to scattered mainly afternoon showers and thunderstorms will be possible Sunday through Tuesday. Thunderstorms are not expected to be severe but could produce occasional cloud to ground lightning, brief heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-172045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 332 PM CDT Wed May 16 2018 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...This Afternoon and Tonight. The probability for hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Lake Charles LA
305 PM CDT WED MAY 16 2018
LAZ054-055-162045-
Lower St. Martin LA-St. Mary LA-
305 PM CDT WED MAY 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND SOUTHEASTERN ST.
MARTIN PARISHES UNTIL 345 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm over
Patterson, moving southeast at 5 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Morgan City, Franklin, Patterson, Berwick, Bayou Vista, Baldwin,
Ellerslie, Patterson Memorial Airport and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2959 9116 2961 9118 2955 9124 2955 9128
2948 9128 2954 9142 2955 9141 2955 9143
2958 9149 2957 9149 2960 9155 2964 9156
2963 9160 2965 9164 2975 9162 2975 9160
2976 9161 2989 9151 2969 9110
TIME...MOT...LOC 2004Z 300DEG 6KT 2967 9135
WarthenSpecial Weather Statement
National Weather Service Lake Charles LA
427 PM CDT WED MAY 16 2018
LAZ054-055-162200-
Lower St. Martin LA-St. Mary LA-
427 PM CDT WED MAY 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. MARY PARISH UNTIL 500
PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ellerslie, or near Franklin, moving southeast at 10 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Morgan City, Franklin, Patterson, Bayou Vista, Ellerslie, Patterson
Memorial Airport and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2955 9126 2955 9128 2949 9135 2952 9136
2952 9143 2955 9141 2958 9142 2963 9140
2961 9143 2956 9143 2954 9144 2954 9147
2972 9162 2974 9162 2975 9159 2976 9159
2986 9143 2961 9117
TIME...MOT...LOC 2126Z 310DEG 8KT 2972 9146
WarthenThe Lake Charles radar (KLCH), 101 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
1 hail. Local standard time, as filed.
A spotter reported hail of one inch in diameter in Church Point.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2018Every state in 2018This day in weather historyWarnings in Louisiana, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 756612.